IBM Journal of Research and Development
IBM Skip to main content
  Home     Products & services     Support & downloads     My account  

  Select a country  
Journals Home  
  Systems Journal  
Journal of Research
and Development
    Current Issue  
    Recent Issues  
    Papers in Progress  
    Recent publications  
    Author's Guide  
  Contact Us  
  Related links:  
     IBM Research  

IBM Journal of Research and Development  
Volume 19, Number 3, Page 283 (1975)
System Performance Evaluation
  Full article: arrowPDF   arrowCopyright info


Queuing Networks with Multiple Closed Chains: Theory and Computational Algorithms

by M. Reiser, H. Kobayashi
In this paper a recent result of Baskett, Chandy, Muntz, and Palacios is generalized to the case in which customer transitions are characterized by more than one closed Markov chain. Generating functions are used to derive closed-form solutions to stability, normalization constant, and marginal distributions. For such a system with N servers and L chains the solutions are considerably more complicated than those for systems with one subchain only. It is shown how open and closed subchains interact with each other in such systems. Efficient algorithms are then derived from our generating function representation.
Related Subjects: Analytical models; Markov process analysis; Queuing theory and applications